Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS Tallahassee, FL

July 13, 2000Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 4:26 PM CDT for Washington County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2000, 4:26 PM CDT (21:26 UTC)
Expired
Jul 13, 2000, 5:00 PM CDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 132128
SVRTLH
FLC133-132200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM CDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN FLORIDA

* UNTIL 500 PM CDT

* AT 425 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES     
  SOUTH OF POPLAR HEAD...OR ABOUT 10 MILES SOUTHWEST OF CHIPLEY...   
  MOVING SOUTHEAST AT 15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMYRNA BY 430 PM CDT
  WAUSAU...BRADFORD BY 435 PM CDT
  GILBERTS MILL BY 440 PM CDT
h
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3079 8564 3067 8579 3045 8557 3059 8540

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:40 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 13, 12:40 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT THU JUL 13 2000

FORECAST CHALLENGE -- RAIN CHANCES.

--CURRENTLY--
WATER VAPOR IMAGES CONTINUE TO SHOW UPPER SHORTWAVE TROUGH OVER
CENTRAL MS/AL MOVING S TOWARD THE WRN CWA. VISIBLE IMAGES SHOW
OUTFLOW BOUNDARY FROM W-CENTRAL AL CONVECTION SPREADING TOWARD OUR
SE AL ZONES. MODIFIED 12Z VPS SOUNDING AND LATEST GOES-DERIVED
SOUNDINGS SHOW CAPES AT OR ABOVE 5000 J/KG OVER OUR WRN ZONES.
ATMOSPHERE STILL CONVECTIVELY MODIFIED OVER ERN ZONES...WHERE MOSTLY
LIGHT RAIN AND SURFACE MESOHIGH PERSIST...BUT GOOD CONFLUENCE
ASSOCIATED WITH OUTFLOW BOUNDARY WAS NOTED ROUGHLY ALONG AN ALBANY
TO APALACHICOLA LINE. SEE SWOMCD #1357 FOR ADDITIONAL DETAILS. A
SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF OUR WRN
ZONES. HAVE ALREADY MENTIONED POSSIBLE SVR IN MORNING ZONE UPDATES.

--FORECAST--
ONGOING CONVECTION HAS DIMINISHED CONFIDENCE IN ACCURACY OF
SHORT-RANGE MODEL PROGS. HOWEVER...SATELLITE TRENDS AGREE WITH UPPER
PROGS ON MOVING SHORTWAVE TROUGH AXIS TO OUR COAST BY EARLY TONIGHT.
EXPECT STRONG TO SEVERE CONVECTION TO PUSH OFFSHORE BEFORE MIDNIGHT.
WILL THEREFORE KEEP FAIRLY HIGH POPS ENDING BEFORE MIDNIGHT.

FRIDAY AND SATURDAY...UPPER FLOW TO BECOME MORE NLY AS A CLOSED
UPPER LOW DEVELOPS OVER THE ERN USA. ETA/NGM PROG E-W MOIST FLUX
CONVERGENCE AXIS ASSOCIATED WITH NEARLY STATIONARY FRONT TO REMAIN
OVER NRN CWA. THIS BOUNDARY SHOULD FINALLY PUSH OFFSHORE BY EARLY
SATURDAY MORNING. FORECAST SOUNDINGS AND TIME SECTIONS REVEAL A
DRIER ATMOSPHERIC PROFILE AND DEEP NLY FLOW SPREADING OVER THE CWA
FOR THE DAY SATURDAY. WILL THEREFORE KEEP CHANCE POPS MOST AREAS
FRIDAY AND LOWER POPS SATURDAY. WILL NOT STRAY FAR FROM GUIDANCE FOR
TEMPERATURES.

COASTAL - WILL KEEP EXERCISE CAUTION GOING TONIGHT AT LEAST FOR
OUTER WATERS AS PRESSURE GRADIENT AND WLY FLOW STAY STRONG IN
ADVANCE OF UPPER TROUGH.

FIRE WEATHER - NO HIGHLIGHTS EXPECTED.

EXTENDED - (SUNDAY THROUGH TUESDAY) MEDIUM RANGE MODELS DIVERGE
WITH THEIR SOLUTIONS. MRF PAINTS WETTEST PICTURE WITH A STACKED LOW
OVER WRN CWA MON AND TUESDAY. CLIMO POPS THIS TIME OF YEAR IS AROUND
50 PERCENT. CURRENT EXTENDED MENTIONS SLIGHT CHANCE. WILL COMPROMISE
WITH CHANCE POPS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE CLIMO.

FEEDBACK ALWAYS WELCOME.

PRELIMINARY NUMBERS...
TLH  074/094 073/095  5422
PFN  079/091 078/091  5422
DHN  074/096 073/095  4421
ABY  075/093 073/094  3311
VLD  074/093 073/093  4222

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:28 AM CDTSevere Thunderstorm WarningTAEMadison47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.